Alert archive / Texas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 113, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 28, 2022, 8:14 PM CDT for 4 counties in Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2022, 8:14 PM CDT (01:14 UTC)
- Expired
- May 28, 2022, 9:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Dickens County, TX, Kent County, TX, King County, TX, Stonewall County, TX
The radar
The Lubbock radar (KLBB), 114 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 3:53 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.2 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 938 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 3587 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
900
WUUS54 KLUB 290114
SVRLUB
TXC125-263-269-433-290215-
/O.NEW.KLUB.SV.W.0113.220529T0114Z-220529T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
814 PM CDT Sat May 28 2022
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Northeastern Kent County in northwestern Texas...
Southeastern Dickens County in northwestern Texas...
Southwestern King County in northwestern Texas...
Northwestern Stonewall County in northwestern Texas...
* Until 915 PM CDT.
* At 814 PM CDT, a severe thunderstorm was located 6 miles southwest
of Girard, or 11 miles west of Jayton, moving east at 15 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Spur, Jayton, Girard and Swenson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3322 10080 3348 10090 3362 10042 3318 10028
TIME...MOT...LOC 0114Z 254DEG 14KT 3331 10076
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
554 follow-up statements
144
WWUS54 KLUB 290122
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
822 PM CDT Sat May 28 2022
TXC125-263-269-433-290215-
/O.CON.KLUB.SV.W.0113.000000T0000Z-220529T0215Z/
Kent TX-Dickens TX-King TX-Stonewall TX-
822 PM CDT Sat May 28 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHEASTERN KENT...SOUTHEASTERN DICKENS...SOUTHWESTERN KING AND
NORTHWESTERN STONEWALL COUNTIES...
At 822 PM CDT, a severe thunderstorm was located 4 miles southwest of
Girard, or 9 miles northwest of Jayton, moving east at 15 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Jayton, Girard and Swenson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3322 10080 3345 10081 3362 10042 3318 10028
TIME...MOT...LOC 0122Z 254DEG 14KT 3332 10072
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
55777
WWUS54 KLUB 290136
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
836 PM CDT Sat May 28 2022
TXC125-263-269-433-290215-
/O.CON.KLUB.SV.W.0113.000000T0000Z-220529T0215Z/
Kent TX-Dickens TX-King TX-Stonewall TX-
836 PM CDT Sat May 28 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHEASTERN KENT...SOUTHEASTERN DICKENS...SOUTHWESTERN KING AND
NORTHWESTERN STONEWALL COUNTIES...
At 835 PM CDT, a severe thunderstorm was located over Girard, or 7
miles northwest of Jayton, moving east at 15 mph.
THIS IS A DESTRUCTIVE STORM FOR LOCATIONS BETWEEN GIRARD SOUTH INTO
JAYTON.
HAZARD...80 mph wind gusts and ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
Locations impacted include...
Jayton, Girard and Swenson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3321 10072 3349 10072 3362 10042 3318 10028
TIME...MOT...LOC 0135Z 254DEG 14KT 3333 10066
THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...80 MPH
$$
55085
WWUS54 KLUB 290146
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
846 PM CDT Sat May 28 2022
TXC125-263-269-433-290215-
/O.CON.KLUB.SV.W.0113.000000T0000Z-220529T0215Z/
Kent TX-Dickens TX-King TX-Stonewall TX-
846 PM CDT Sat May 28 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHEASTERN KENT...SOUTHEASTERN DICKENS...SOUTHWESTERN KING AND
NORTHWESTERN STONEWALL COUNTIES...
At 845 PM CDT, a severe thunderstorm was located 6 miles northeast of
Jayton, moving east at 25 mph.
THIS IS A DESTRUCTIVE STORM FOR JAYTON AND AREAS FIVE TO TEN MILES
NORTH AND NORTHEAST OF JAYTON..
HAZARD...80 mph wind gusts and ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
Locations impacted include...
Jayton and Swenson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3345 10063 3362 10042 3318 10028 3321 10066
TIME...MOT...LOC 0145Z 259DEG 23KT 3333 10053
THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...80 MPH
$$
55975
WWUS54 KLUB 290201
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
901 PM CDT Sat May 28 2022
TXC125-263-269-433-290215-
/O.CON.KLUB.SV.W.0113.000000T0000Z-220529T0215Z/
Kent TX-Dickens TX-King TX-Stonewall TX-
901 PM CDT Sat May 28 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHEASTERN KENT...SOUTHEASTERN DICKENS...SOUTHWESTERN KING AND
NORTHWESTERN STONEWALL COUNTIES...
At 901 PM CDT, a severe thunderstorm was located 9 miles northeast of
Jayton, moving east at 15 mph.
THIS IS A DESTRUCTIVE STORM FOR LOCATIONS BETWEEN GUTHRIE SOUTH INTO
ASPERMONT.
HAZARD...80 mph wind gusts and ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
Locations impacted include...
Jayton and Swenson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3362 10042 3318 10028 3320 10058 3352 10054
TIME...MOT...LOC 0201Z 254DEG 14KT 3335 10046
THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...80 MPH
$$
55What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 6:28 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, May 28, 6:28 PM CDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 628 PM CDT Sat May 28 2022 .AVIATION... Barring brief gusty winds and/or visby restrictions from BLDU as virga showers spread NE this evening, the next impact will be LLWS tonight at all terminals as a 50-55 knot LLJ develops. Once this wind shear ends toward daybreak, stiff S-SW winds return Sunday morning. Expect VFR to continue outside of any convection this evening. && .PREV DISCUSSION... /issued 221 PM CDT Sat May 28 2022/ SHORT TERM... Some isolated convection continues to be possible late this afternoon/evening across the Rolling Plains. The dryline is currently pushing eastward across the Rolling Plains with, so far, no evident CU development. The only visible clouds are very small patches of terrain induced stratocumulus. Coverage will be very limited if storms are able to develop as overall lift is marginal at best. Upper level support is likely to come from a weak shortwave currently moving northeastward from southeast New Mexico. Any storms that develop will be capable of producing winds up to 70 mph and hail up to the size of golfballs and should clear the FA by/shortly after sunset. The upper trough currently over the western CONUS will slowly push eastward this evening/tonight. Southwesterly winds aloft in addition to breezy south to southwesterly surface winds will keep morning lows in the low 60s to mid 70s. Temps will be coolest across our western zones with the dryline failing to retreat that far west. A surface low is progged to develop across southeastern Colorado by late tomorrow morning in response to the approaching upper trough. The surface low is expected to track southeast into northeastern New Mexico/Oklahoma Panhandle by the late afternoon and will bring an increase in surface winds with winds nearing advisory criteria. Wind speeds will be the highest across our zones in the southern Texas Panhandle as they will be in closer proximity to the surface low. An additional question this raises is the potential for fire weather danger. Dewpoints are expected to be low once again behind the dryline with afternoon RH values dropping into the single digits area wide. Critical to extreme meteorological fire weather conditions are forecasted for tomorrow afternoon, but overall impacts are expected to be mitigated by vegetation green-up due to heavy rainfall earlier this past week. The impact of the rainfall is evident on IR satellite imagery as reflected surface temps are much cooler than previous fire weather events. For now we will forego any fire weather hazard products. LONG TERM... Upper-level troughing will remain positioned across the Great Basin early next week keeping the forecast area under southwest flow aloft. While thickness values will slightly decrease on Monday it will be another hot day across the region with temperatures in the low 100s across the Rolling Plains and Southeastern Texas Panhandle. A cold front will attempt to move through the region on Tuesday although as the surface low lifts northwest across Ontario this front should stall in the vicinity of the forecast area. This leads to some uncertainty regarding high temperatures (cooler north of the front) and precipitation chances (higher south of the front) on Tuesday as model guidance differs on how far south this front will make it. South of the front surface based CAPE values are forecasted to climb in excess of 2000 J/Kg. This in combination with 30 kts bulk shear should allow for some strong to possibly severe thunderstorms to develop. Additionally, a tap of Pacific moisture will allow PWAT values to approach 1.3" so if storms train over the same region a localized flooding threat may also develop. The details for Wednesday through Friday are dependent on how far south the front makes it on Tuesday therefore confidence remains below average during this time period. Guidance lifts the front back to the north on Wednesday. As a shortwave trough moves across the Central Plains renewed convection is expected along the boundary but again the location of this boundary remains uncertain but would tend to favor somewhere across the Texas Panhandle. Additional rounds of thunderstorms would be expected along and south of the boundary Thursday and Friday afternoon as several shortwaves round the ridge. Convection should develop along the higher terrain of eastern New Mexico and then slide southeast into the forecast area. Due to the uncertainty of the boundary location will maintain model blended PoP values across the forecast area which keeps at least a slight chance going through Friday evening. With the front and cloud cover in place high temperatures will be cooler mid to late week in the 70s and 80s each afternoon. Zonal flow aloft will setup over the forecast area next weekend allowing the surface dryline to sharpen and move east across the forecast area shifting the best low level moisture out of the forecast area. This will bring an end to our thunderstorm chances as well as lead to a warming trend in temperatures back into the 90s and lower 100s next weekend. /WCI && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 99/99/93
Hazardous weather outlook, May 28, 2:25 PM CDT, 5 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 225 PM CDT Sat May 28 2022 TXZ021>044-291930- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 225 PM CDT Sat May 28 2022 This Hazardous Weather Outlook is for the South Plains, Rolling Plains, and the far Southern Texas Panhandle. .DAY ONE...This afternoon and tonight. Unseasonably hot temperatures and strong winds will result in elevated fire weather conditions today. A Fire Danger Statement is in effect for areas on the Caprock from 12 PM until 9 PM. Isolated high-based thunderstorms capable of severe wind gusts up to 70 mph and large hail up to the size of golf balls are possible this evening over the Rolling Plains. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Wind speeds Sunday may be near Wind Advisory levels, greater than 30 mph. Elevated fire weather conditions are expected Sunday and possibly Monday as breezy to windy hot and dry weather continues. Thunderstorms, some severe with locally heavy rain, may return late Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Local storm report, May 28, 6:15 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
615 PM CDT SAT MAY 28 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM NON-TSTM WND GST VIGO PARK 34.65N 101.50W
05/28/2022 M59 MPH SWISHER TX MESONET
MEASURED BY THE WEST TEXAS MESONET WITH A SMALL
HIGH-BASED SHOWER MOVING NEARBY.
&&
EVENT NUMBER LUB2200068
02Local storm report, May 28, 6:27 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
627 PM CDT SAT MAY 28 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM NON-TSTM WND GST 2 NNE CHILDRESS 34.46N 100.20W
05/28/2022 M73 MPH CHILDRESS TX MESONET
MEASURED BY THE WEST TEXAS MESONET WITH A WEAK
HIGH-BASED SHOWER MOVING NEARBY. A WIND GUST TO 58 MPH
WAS ALSO MEASURED AT 6:17 PM.
&&
EVENT NUMBER LUB2200069
02Local storm report, May 28, 6:45 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
645 PM CDT SAT MAY 28 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM NON-TSTM WND DMG ABERNATHY 33.83N 101.84W
05/28/2022 HALE TX SOCIAL MEDIA
PICTURES OF A COUPLE OF TRAILERS FLIPPED AND BLOWN OFF
THE ROAD NEAR ABERNATHY. TIME IS ESTIMATED. STRONG WINDS
WERE ASSOCIATED WITH HIGH-BASED SHOWERS PASSING NEARBY.
&&
EVENT NUMBER LUB2200070
02Local storm report, May 28, 7:15 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
715 PM CDT SAT MAY 28 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM NON-TSTM WND GST 5 SSW GRAHAM 33.08N 101.52W
05/28/2022 M62 MPH GARZA TX MESONET
MEASURED BY THE WEST TEXAS MESONET FROM HIGH BASED
SHOWERS.
&&
EVENT NUMBER LUB2200071
MCZLocal storm report, May 28, 7:47 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
747 PM CDT SAT MAY 28 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM NON-TSTM WND DMG 5 NE CHILDRESS 34.48N 100.19W
05/28/2022 CHILDRESS TX UTILITY COMPANY
ROOF BLOWN OFF BARN. GARAGE SHIFTED AWAY FROM HOME'S
FOUNDATION AND POWER POLES SNAPPED. TIME ESTIMATED.
&&
EVENT NUMBER LUB2200072
MCZSpecial weather statement, May 28, 8:11 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Lubbock TX
811 PM CDT Sat May 28 2022
TXZ035-290145-
Lubbock TX-
811 PM CDT Sat May 28 2022
...A strong core of winds will impact portions of central Lubbock
County through 845 PM CDT...
At 808 PM CDT, Doppler radar was tracking a core of strong winds
associated with a high-based shower. This area of strong winds was
located near Wolfforth at 808 PM, or 4 miles southwest of the South
Plains South Plains Mall, moving northeast at 35 mph.
HAZARD...Wind gusts up to 55 mph and blowing dust.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lubbock, Wolfforth, Shallowater, Idalou, Lubbock International
Airport, Texas Tech University, Downtown Lubbock, Lubbock South
Plains Mall, Reese Center, New Deal and Lubbock Science Spectrum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
&&
LAT...LON 3342 10187 3350 10207 3382 10197 3371 10163
TIME...MOT...LOC 0108Z 207DEG 31KT 3353 10194
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
MCZThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 8:11 PM CDT | Special Weather Statement | LUB | Lubbock | 34 min |
| May 28, 8:59 PM CDT | Severe Thunderstorm Warning | LUB | King, Stonewall | 46 min |
| May 29, 3:38 AM CDT | Wind Advisory | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 15 more | 16 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.